Alert archive / Indiana / Small Craft Advisories in 2012

Small Craft Advisory 14, NWS Northern Indiana

January 31, 2012

NWS Northern Indiana issued this small craft advisory at Jan 31, 2012, 7:03 PM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2012, 7:03 PM EST (00:03 UTC)
Expired
Jan 31, 2012, 11:00 PM EST
In force
4 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

690 
WHUS73 KIWX 010003
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
703 PM EST TUE JAN 31 2012

LMZ043-046-010400-
/O.EXP.KIWX.SC.Y.0013.000000T0000Z-120201T0000Z/
/O.NEW.KIWX.SC.Y.0014.120201T0003Z-120201T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
703 PM EST TUE JAN 31 2012

...SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 11 PM EST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING.

* WINDS: SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS
  THIS EVENING.

* WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
373 
WHUS73 KIWX 010421
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 PM EST TUE JAN 31 2012

LMZ043-046-010530-
/O.EXP.KIWX.SC.Y.0014.000000T0000Z-120201T0400Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 PM EST TUE JAN 31 2012

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:44 PM EST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 31, 3:44 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 PM EST TUE JAN 31 2012

.SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/

SHRTWV EVIDENT ON WATER VAPOR MOVG INTO THE UPR GRTLKS THIS AFTN.
ASSOCIATED SFC CDFNT EXPECTED TO MOVE INTO NW PORTION OF CWA AROUND
03Z AND EXIT THE SE BY 12Z WED. INITIALLY SHALLOW MOISTURE OVER THE
CWA THIS AFTN SHOULD DEEPEN AROUND TIME OF SHRTWV/CDFNT PASSAGE
ALLOWING FOR A PERIOD OF RAIN. HIGHEST POPS FCST OVER SE PORTION OF
CWA WHERE BETTER OPPORTUNITY FOR DEEPER MOISTURE OVER SRN PLAINS
THIS MORNING TO ADVECT IN BEFORE SHRTWV/CDFNT PASSAGE.

AS SHRTWV MOVES EAST TO NEW ENGLAND WED...SFC RIDGE WILL BUILD INTO
THE UPR GRTLKS. ANOTHER SHRTWV MOVG THROUGH SW CANADA/NW U.S. THIS
AFTN IS EXPECTED TO MOVE THROUGH THE UPR GRTLKS/OH VALLEY WED NGT.
SFC REFLECTION OF THIS SYSTEM SHOULD OCCUR ALONG BAROCLINIC ZONE/OLD
FRONTAL BOUNDARY WELL TO OUR SE WITH ONLY IMPACT IN OUR AREA
EXPECTED TO BE AN INCREASE IN MID/HIGH CLOUDS.

CAA BEHIND THE FRONT TONIGHT WILL BE WEAK FOR MID-WINTER AND WITH
SOME CLOUDS AND BOUNDARY LAYER MIXING LIKELY TO PERSIST SE PORTION
OF THE CWA... LOWS ONLY EXPECTED IN THE M40S THERE... RANGING DOWN
TO THE M30S NW. LIGHT NORTHERLY FLOW ON WEDNESDAY SHOULD RESULT IN
LIMITED TEMPERATURE RISE DESPITE A GOOD DEAL OF SUNSHINE... THUS
HIGHS EXPECTED TO RANGE FROM 40 NEAR LAKE MICHIGAN TO 50 NEAR AOH.
POTENTIAL FOR BOUNDARY LAYER DECOUPLING/GOOD RADIATIONAL COOLING WED
NGT AS SFC RIDGE MOVES INTO THE AREA...HWVR WITH SHRTWV EXPECTED TO
CAUSE MID/HIGH CLOUDS OVERNIGHT... ONLY FCST LOWS IN THE L30S.

&&

.LONG TERM.../THURSDAY THROUGH TUESDAY/

GENERAL STATUS QUO ON LONG TERM PACKAGE AS MODELS AGREE ON DIGGING
AND CLOSING OFF OF TROUGH ACROSS SW STATES...BUT VARY ON HANDLING OF
EJECTION OF THE ENERGY IN LATER PERIODS.

ABOVE NORMAL TEMPS LOOK TO REMAIN ACROSS THE REGION AS LONGWAVE
TROUGH DIGGING INTO THE SW STATES AT THE START OF THE PERIOD
STRENGTHENS AND CUTS OFF FROM THE NORTHERN STREAM AS IT MOVES INTO THE
CENTRAL PLAINS. 00Z ECMWF WAS SLOWEST AND DEEPEST WITH THIS FEATURE
WITH PASSAGE OF THE LOW NOT UNTIL THE END OF THE WEEKEND.
GFS/GEFS/GEM ALL KEPT THE UPPER LOW SLOW BUT PROGRESSIVE WITH TIMING
MAINLY DURING THE FIRST HALF OF THE WEEKEND. 12Z RUNS PAINT
DIFFERENT PICTURES ONCE AGAIN WITH GEFS KEEPING AN OPEN AND
PROGRESSIVE WAVE MOVING ACROSS THE AREA THROUGH THE WEEKEND. GFS
KEEPS CLOSED LOW TRACKING ACROSS SOUTHERN INDIANA SUNDAY NIGHT.
ECMWF AND GEM ARE SLOWEST WITH PASSAGE MORE IN THE MONDAY TO TUES
TIME FRAME. AS A RESULT...CONFIDENCE LOW IN SENSIBLE WEATHER THROUGH
THE PERIOD BUT INCREASED CONFIDENCE WITH CONTINUATION OF ABOVE
NORMAL TEMPS. HAVE KEPT SLGT/CHC POPS IN FOR THE FRI NGT THROUGH
SUNDAY TIME FRAME WITH AT LEAST LIMITED AGREEMENT ON WEAKENING
BAROCLINIC ZONE AND SURGE OF MSTR TO MOVE IN DURING THIS TIME FRAME.
TRENDS WOULD SUGGEST THIS WILL BE ALL RAIN...BUT GIVEN OVERNIGHT
LOWS FALLING BELOW FREEZING AND SLOW TO RISE AT THE START OF THE
DAY...HAVE OPTED TO EXPAND RAIN/SNOW MIX TO EVERYWHERE EXCEPT SAT.
CR ALLBLEND ADDED IN MAINLY SLGT CHC POPS IN THE SUN NGT THROUGH
TUES TIME FRAME. GIVEN EXTREME VARIABILITY IN LATER PERIODS...AT
LEAST SOME CONSENSUS FROM SURROUNDING OFFICES TO HOLD OFF ON
ADDITION OF POPS UNTIL CLEARER SIGNAL APPEARS. BLAST OF ARCTIC AIR
ADVERTISED LOOKS TO REMAIN GENERALLY NORTH THROUGH THE
PERIOD...ALTHOUGH THE 12Z ECMWF DOES HINT AT RETURN TO BELOW NORMAL
VALUES BY MID WEEK. COLDEST AIR...ON THE ORDER OF -30 TO -36
CELSIUS...WILL BE SETTLING OVER HUDSON BAY.

&&

.AVIATION...
STRONG SW FLOW ADVECTING LOW LEVEL MOISTURE INTO THE AREA THIS
AFTN WITH LOW VFR/HIGH MVFR CIGS MOVG INTO NRN INDIANA. UPSTREAM
OBS SUPPORT GOING TAF FCST FOR THIS AFTN WITH MVFR CONDITIONS AT
SBN AND LOW VFR AT FWA. SUFFICIENT INCREASE IN MOISTURE EXPECTED
BY TONIGHT FOR PREDOMINANT MVFR CONDITIONS...LOWERING TO NEAR IFR
AT TIMES FROM 01Z-07Z AS A BAND OF RAIN DEVELOPS ALONG THE FRONT
MOVG THROUGH THE AREA. CONDITIONS SHOULD IMPROVE BY WED MORNING AS
DRIER AIR AND SUBSIDENCE MOVE IN BEHIND THE FRONT. STRONG GRADIENT
SHOULD ALLOW SW WINDS TO CONT GUSTING TO 25-30KT THROUGH MID AFTN
WITH WKNG GRADIENT ALONG/BEHIND FRONT RESULTING IN DIMINISHING
WINDS THIS EVE AND OVERNIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...JT
LONG TERM...FISHER
AVIATION...JT
Hazardous weather outlook, Jan 31, 4:13 AM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 AM EST TUE JAN 31 2012

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-010915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
413 AM EST TUE JAN 31 2012 /313 AM CST TUE JAN 31 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-010915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
413 AM EST TUE JAN 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH THIS
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.